← Return to Neuropathy after taking antibiotics and other prescription medications

Discussion
Comment receiving replies
@lacy2

I was just looking at a couple of comments I made a while ago and having had a lot of issues since and lately was reminded of how this all started in 2016 after my dr gave me a quinolone drug for uti which was not even confirmed by a lab, the uti that is. So now 2021 and they are still prescribing these drugs in Canada… thought I would just search internet to find latest info. And came across:

Some Antibiotics Linked to Serious Nerve Damage
By Kelli Miller
Reviewed by Arefa Cassoobhoy, MD, MPH on August 27, 2013
FROM THE WEBMD ARCHIVES
Aug. 27, 2013 — The FDA is strengthening its warning that a popular class of antibiotics, called fluoroquinolones, may cause sudden, serious, and potentially permanent nerve damage called peripheral neuropathy]

Is it just me or is the point being lost that these drugs can and have caused permanent nerve damage, as happened to me and to millions. It seems over the years they have only been wanting the drug companies to make the WARNING larger: I dont care if the Warning is written six inches by six inches …where is the warning written; who makes sure the patient is shown the warning; if given pills in hospital by a nurse as a patient, you are not given a sheet with a description of the drugs with a warning on!
Just one fast internet search 2 minutes ago and its even from 2013 and they are STILL ruining lives. Yes, if a choice between life and death and taking a drug that might or does cause P.N… but for a nondescript uti etc….. I am so fed up and angry … not only for myself but for all those who have been affected and maybe didnt even connect their PN with medication they took up to months before.. mine was 2 weeks after last pill…. how many people have been given another reason for their PN but it was medication, medication that has to have such a WARNING on…. I was never told by Dr., by pharmacist but I have to admit I did not know what a black box warning was and every time got meds pharmacist would say oh those lists of side effects are just for insurance purposes, its OK to take them. Was not OK. Cant go back in time but seems the more things change, the more they stay the same. Poor us !!!!

Jump to this post


Replies to "I was just looking at a couple of comments I made a while ago and having..."

In reply to @lacy2 I am sorry to hear about your situation which is quite similar to mine. I was working for United Nations and was based in Zimbabwe, Harare in 2017. I had UTI, for which a UN doctor prescribed me Cipro in June 2017 and within days the soles of my feet started behaving differently as if they were not my feet. I started experiencing burning sensation with increase in severity each day. After waiting and struggling for a month I visited Malaysia in an attempt to access comparatively good medical facility where a neurologist on the basis of MRI report told me that the pain and burning sensation in my feet was the result of a pinched nerve caused by spinal stenosis at my lumbar region triggered by degenerative disc disease. He prescribed tylenol and recommended exercises and physical therapy. He also told me that surgery could be the last resort with no guarantee to fix the problem. Thereafter I did a lot of research at my own including the possibility of stem cell therapy to avoid surgical intervention which took me to a clinic in Colorado which reviewed my reports and suggested Platelets lysat injections but to no avail. Thereafter I consulted Mayo Clinic who ordered a fresh MRI, a lot of blood work and other tests and concluded that I had small fiber neuropathy with no definite cause. This was in June 2018. Since then I have been using some supplements but am still not sure how effective they are. Although my burning sensation has subsided somewhat I now have a lot of numbness which is increasing every day. My own conclusion is that while I do have mild lumbar stenosis,
Cipro is the culprit for my debilitating condition and retirement from the UN. Since June 2018 I have not used any prescribed medication including painkillers of any kind. I don't trust the medical community. It is as simple as that.
Sorry for the lengthy post.

  Request Appointment